Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 86, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 14, 2019, 4:11 PM MDT for Dawes County, Sioux County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2019, 4:11 PM MDT (22:11 UTC)
- Expired
- Jun 14, 2019, 4:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Dawes County, NE, Sioux County, NE
The radar
The Rapid City radar (KUDX), 176 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:25 PM MDT, 46 minutes earlier.
Area forecast discussion, Jun 14, 3:25 PM MDT, 46 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 325 PM MDT Fri Jun 14 2019 .SHORT TERM...(This evening through Saturday) Issued at 255 PM MDT Fri Jun 14 2019 Summary: Main hazard concerns remain centered on the localized heavy rain and thunderstorms this afternoon that could also produce wind gusts of 40 to 60 mph. While the overall organized severe threat is low, the localized heavy rain could cause flooding and ponding of water on roadways. In addition, the 40-60 mph winds could cause some minor damage or make transportation difficult along areas roadways for brief periods of time. Storm strength and coverage will decrease through the mid-evening hours. Weather Details: Showers and thunderstorms are underway mainly across the higher terrain but some additional activity has developed across the western High Plains of Nebraska. Expect continued development through the afternoon across the High Plains of Wyoming and Nebraska as higher then normal precipitable water values combine with moderate synoptic lift due to H5 troughing and growing boundary layer instability. With limited wind shear present, storms will be more of pulse and wet microburst type through the afternoon. While some hail will be possible - elevated winds, lightning, and localized heavy rain will the primary threats. A near similar pattern will occur Saturday as +2-3 standard deviation above normal precipitable water persist across Wyoming and Nebraska Panhandle. There looks to be a greater focus of heavy rainfall potential along the Snowy, Laramie and adjacent Wyoming High Plains Saturday with more limited coverage farther west in Carbon County. However, will need to monitor trends overnight depending on new resolution of embedded shortwave troughs pivoting across the region. Heavy rainfall, localized flooding, and wind gusts of 40 to 60 mph will again be possible. .LONG TERM...(Sunday through Thursday) Issued at 330 AM MDT Fri Jun 14 2019 Medium range models/ensembles are in good agreement with the continuation of the unsettled weather pattern into next week. Energetic west-northwest flow aloft combined with mesoscale surface boundary interactions, moisture and instability will produce scattered to numerous showers and thunderstorms Sunday through Tuesday. Severe weather is not anticipated, however isolated strong convection with locally heavy rainfall can be expected, especially during the afternoons and early evenings. There will be a downward trend in convective coverage Wednesday and Thursday as slightly drier air aloft advects into the CWA. Temperatures will average slightly below normal Sunday through Tuesday, moderating to normal Wednesday and Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1215 PM MDT Fri Jun 14 2019 High clouds continue to sit over southeast Wyoming and the Nebraska Panhandle with VFR conditions. Scattered showers and thunderstorms are starting to develop near KRWL and will continue into this afternoon towards KLAR and KCYS where gusty winds and MVFR conditions are possible. Showers will continue to move eastward towards the NE Panhandle terminals through 03Z tonight. && .FIRE WEATHER... Issued at 255 PM MDT Fri Jun 14 2019 Fire weather concerns remain low with above normal precipitation, non-cured fuels, and elevated minimal relative humidity values. This pattern will continue through the weekend into Tuesday of next week. A drier pattern will then take place for a brief time mid-week. && .HYDROLOGY... Issued at 255 PM MDT Fri Jun 14 2019 Hydrologic concerns will prevail for the Upper North Platte and Laramie Rivers and their tributaries with a ripe high elevation snow pack and increasing chances for rain on snow this weekend. MBRFC forecasts maintain minor flood potential near Saratoga and along portions of the Laramie Watershed. Latest model QPF indicates the potential for significant precipitation above 9000 feet in the form of rain with daytime temperatures in the 50s to low 60s and low temperatures above 37 degrees. Runoff due to saturated soils will likely cause streams and rivers to rise this weekend into early next week. A River Flood Warning remains in effect for the Upper North Platte River near Saratoga. Additional flood watches and warnings may be required with the potential for slow moving heavier convection. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JSA LONG TERM...MAJ AVIATION...MB FIRE WEATHER...JSA HYDROLOGY...MAJ
Hazardous weather outlook, Jun 14, 5:16 AM MDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 516 AM MDT Fri Jun 14 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 151130- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 516 AM MDT Fri Jun 14 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Numerous showers and scattered afternoon and evening thunderstorms will develop. Strong thunderstorms producing heavy rainfall, gusty winds and hail will be possible east of a line from Alliance to Cheyenne. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers and thunderstorms are expected Saturday through Tuesday. Locally heavy rainfall may lead to minor flooding. .Spotter information statement... Spotters are encouraged to report hail and strong thunderstorm winds to the National Weather Service. WYZ104-105-109>115-151130- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 516 AM MDT Fri Jun 14 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered afternoon and evening showers and thunderstorms will develop. Severe weather is not expected, however isolated strong thunderstorms may produce gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered to numerous showers and thunderstorms are expected Saturday through Tuesday. A ripe snow pack remains above 9000 feet over the mountains, and rain on snow could cause minor flooding. Be alert for rapid increases in flow through area rivers and streams. .Spotter information statement... Spotters are encouraged to report hail and strong thunderstorm winds to the National Weather Service.
In the hours before
Special weather statement, Jun 14, 2:49 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
249 PM MDT Fri Jun 14 2019
NEZ002-003-142115-
Box Butte NE-Dawes NE-
249 PM MDT Fri Jun 14 2019
...SPECIAL WEATHER STATEMENT...
At 249 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Flahertys Corner, or 33 miles northwest of
Alliance, moving southeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Marsland.
LAT...LON 4223 10331 4241 10345 4244 10345 4244 10348
4253 10339 4239 10309
TIME...MOT...LOC 2049Z 314DEG 22KT 4242 10337
BrothersSpecial weather statement, Jun 14, 3:10 PM MDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Cheyenne WY 310 PM MDT Fri Jun 14 2019 NEZ002-003-142130- Box Butte NE-Dawes NE- 310 PM MDT Fri Jun 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOX BUTTE AND SOUTHWESTERN DAWES COUNTIES UNTIL 330 PM MDT... At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Flahertys Corner, or 25 miles northwest of Alliance, moving southeast at 25 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hemingford. LAT...LON 4235 10338 4244 10327 4230 10300 4215 10319 TIME...MOT...LOC 2109Z 312DEG 23KT 4233 10326 Brothers
Special weather statement, Jun 14, 3:44 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Cheyenne WY 344 PM MDT Fri Jun 14 2019 WYZ115-116-142215- South Laramie Range WY-Laramie Valley WY- 344 PM MDT Fri Jun 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL 415 PM MDT... At 343 PM MDT, Doppler radar was tracking a strong thunderstorm near The Buttes, or 13 miles south of Laramie, moving east at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pumpkin Vine, Vedauwoo, The Buttes, Vedauwoo Campground, Tie Siding and Hutton Lake. This includes Interstate 80 in Wyoming between mile markers 323 and 333. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Hutton Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4101 10575 4118 10579 4126 10533 4100 10534 TIME...MOT...LOC 2143Z 274DEG 22KT 4112 10557 Mokry
Special weather statement, Jun 14, 3:53 PM MDT, 18 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
353 PM MDT Fri Jun 14 2019
NEZ021-142230-
Morrill NE-
353 PM MDT Fri Jun 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRILL COUNTY UNTIL
430 PM MDT...
At 353 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Alliance Airport, or 18 miles southeast of Alliance,
moving south at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northeastern
Morrill County.
LAT...LON 4175 10278 4195 10278 4197 10268 4197 10267
4178 10267
TIME...MOT...LOC 2153Z 342DEG 20KT 4186 10271
MokrySpecial weather statement, Jun 14, 4:03 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Cheyenne WY 403 PM MDT Fri Jun 14 2019 WYZ116-117-142230- South Laramie Range WY-South Laramie Range Foothills WY- 403 PM MDT Fri Jun 14 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND SOUTHWESTERN LARAMIE COUNTIES UNTIL 430 PM MDT... At 402 PM MDT, Doppler radar was tracking a strong thunderstorm over Buford, or 20 miles southeast of Laramie, moving east at 35 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Crystal Lake Reservoir, Granite Springs Reservoir, Crystal Lake Campground, Granite Springs Campground and Buford. This includes Interstate 80 in Wyoming between mile markers 332 and 352. LAT...LON 4103 10534 4121 10538 4127 10496 4102 10499 TIME...MOT...LOC 2202Z 259DEG 31KT 4114 10527 Mokry
Special weather statement, Jun 14, 4:05 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
405 PM MDT Fri Jun 14 2019
NEZ002-095-142230-
Dawes NE-North Sioux NE-
405 PM MDT Fri Jun 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAWES AND NORTH
CENTRAL SIOUX COUNTIES UNTIL 430 PM MDT...
At 404 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ardmore, or 23 miles southeast of Edgemont, moving east at 5 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Dawes
and north central Sioux Counties.
LAT...LON 4282 10342 4296 10370 4300 10369 4300 10339
4299 10339
TIME...MOT...LOC 2204Z 274DEG 6KT 4300 10358
MokryThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:11 PM MDT | Special Weather Statement | CYS | Laramie | 34 min |
| Jun 13, 6:14 PM MDT | Special Weather Statement | CYS | Albany | 46 min |
| Jun 13, 6:27 PM MDT | Special Weather Statement | CYS | 33 min | |
| Jun 13, 8:49 PM MDT | River Flood Warning | CYS | Carbon | 12 days |
| Jun 14, 2:13 PM MDT | Special Weather Statement | CYS | Carbon | 32 min |
| Jun 14, 2:44 PM MDT | Special Weather Statement | CYS | 31 min | |
| Jun 14, 4:03 PM MDT | Special Weather Statement | CYS | Laramie | 27 min |
| Jun 14, 4:29 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
| Jun 14, 4:48 PM MDT | Special Weather Statement | CYS | Goshen, Laramie | 42 min |
| Jun 14, 5:07 PM MDT | Special Weather Statement | CYS | Laramie | 23 min |
| Jun 13, 7:00 PM MDT | Special Weather Statement | CYS | Kimball | 30 min |
| Jun 13, 7:29 PM MDT | Special Weather Statement | CYS | Kimball | 31 min |
| Jun 14, 2:49 PM MDT | Special Weather Statement | CYS | Box Butte | 26 min |
| Jun 14, 3:10 PM MDT | Special Weather Statement | CYS | Box Butte | 20 min |
| Jun 14, 3:53 PM MDT | Special Weather Statement | CYS | Morrill | 37 min |
| Jun 14, 5:22 PM MDT | Special Weather Statement | CYS | Dawes | 23 min |
| Jun 14, 5:25 PM MDT | Special Weather Statement | CYS | Banner | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.